Alert archive / Michigan / Tornado Warnings in 2010
Tornado Warning 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this tornado warning at Jun 5, 2010, 11:27 PM EDT for 5 counties in Michigan. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2010, 11:27 PM EDT (03:27 UTC)
- Expired
- Jun 6, 2010, 12:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Barry County, MI, Calhoun County, MI, Eaton County, MI, Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 11:49 PM EDT | FUNNEL CLOUD | Galesburg, MI | SPOTTER REPORTS A FUNNEL CLOUD LOOKING TOWARDS GALESBURG. |
| Jun 6, 12:05 AM EDT | TSTM WND DMG | 2 S Battle Creek, MI | WIRES AND TELEPHONE POLE DOWN AT TERRITORIAL AND 30TH STREET. TREES AND WIRES DOWN AT JERICHO ROAD. |
| Jun 6, 12:05 AM EDT | TORNADO | 2 S Battle Creek, MI | EF1. PATH LENGTH 1.6 MILES. PATH WIDTH 300 YARDS. |
| Jun 6, 12:10 AM EDT | TSTM WND DMG | Battle Creek, MI | SOUTH CAPITOL AND HIAWATHA. THERE IS A LARGE TREE BLOCKING CAPTIOL AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 11:12 PM EDT | Tornado Watch | SPC | 2 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881 WFUS53 KGRR 060327 TORGRR MIC015-025-045-077-159-060415- /O.NEW.KGRR.TO.W.0007.100606T0327Z-100606T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1127 PM EDT SAT JUN 5 2010 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN BARRY COUNTY IN SOUTHWEST MICHIGAN... NORTHERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN... SOUTHWESTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN... NORTHERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN... NORTHEASTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN... * UNTIL 1215 AM EDT * AT 1124 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES NORTHEAST OF PAW PAW...AND MOVING EAST AT 60 MPH. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... KALAMAZOO... BATTLE CREEK... RICHLAND... BELLEVUE... MARSHALL... KENDALL... GOBLES... OSHTEMO... GALESBURG... ALAMO... AUGUSTA... BROOKFIELD... OLIVET... CONVIS TWP... LEE TWP... CERESCO... BEDFORD... SPRINGFIELD... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING OBJECTS. && LAT...LON 4240 8589 4251 8475 4227 8472 4222 8587 TIME...MOT...LOC 0327Z 264DEG 51KT 4232 8575 $$ MEADE
2 follow-up statements
958 WWUS53 KGRR 060344 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1144 PM EDT SAT JUN 5 2010 MIC015-025-045-077-159-060415- /O.CON.KGRR.TO.W.0007.000000T0000Z-100606T0415Z/ EATON MI-BARRY MI-KALAMAZOO MI-CALHOUN MI-VAN BUREN MI- 1144 PM EDT SAT JUN 5 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN VAN BUREN... NORTHERN CALHOUN...NORTHERN KALAMAZOO...SOUTHERN BARRY AND SOUTHWESTERN EATON COUNTIES UNTIL 1215 AM EDT... AT 1142 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR RICHLAND...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... KALAMAZOO... BATTLE CREEK... RICHLAND... BELLEVUE... MARSHALL... KENDALL... GOBLES... OSHTEMO... GALESBURG... ALAMO... AUGUSTA... BROOKFIELD... OLIVET... CONVIS TWP... LEE TWP... CERESCO... BEDFORD... SPRINGFIELD... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES ARE DIFFICULT TO SEE AT NIGHT. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4239 8589 4251 8475 4227 8472 4222 8587 TIME...MOT...LOC 0344Z 266DEG 44KT 4232 8543 $$ 93
301 WWUS53 KGRR 060356 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1156 PM EDT SAT JUN 5 2010 MIC159-060405- /O.CAN.KGRR.TO.W.0007.000000T0000Z-100606T0415Z/ VAN BUREN MI- 1156 PM EDT SAT JUN 5 2010 ...THE TORNADO WARNING FOR EAST CENTRAL VAN BUREN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4241 8540 4251 8475 4227 8472 4225 8540 TIME...MOT...LOC 0355Z 266DEG 44KT 4233 8525 $$ MIC015-025-045-077-060415- /O.CON.KGRR.TO.W.0007.000000T0000Z-100606T0415Z/ EATON MI-BARRY MI-KALAMAZOO MI-CALHOUN MI- 1156 PM EDT SAT JUN 5 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN CALHOUN... NORTHEASTERN KALAMAZOO...SOUTHEASTERN BARRY AND SOUTHWESTERN EATON COUNTIES UNTIL 1215 AM EDT... AT 1151 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. AT 1148 PM SPOTTERS REPORTED A FUNNEL CLOUD NEAR GALESBURG. THIS STORM WAS MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... BATTLE CREEK... BELLEVUE... MARSHALL... AUGUSTA... BROOKFIELD... OLIVET... CONVIS TWP... LEE TWP... CERESCO... BEDFORD... SPRINGFIELD... GULL LAKE... BURLEIGH CORNERS... PARTELLO... ST MARYS LAKE... LEVEL PARK... PENNFIELD... FORT CUSTER... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES ARE DIFFICULT TO SEE AT NIGHT. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4241 8540 4251 8475 4227 8472 4225 8540 TIME...MOT...LOC 0355Z 266DEG 44KT 4233 8525 $$ 93
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jun 5, 7:20 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 5, 7:20 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 720 PM EDT SAT JUN 5 2010 LATEST UPDATE...AVIATION... .SYNOPSIS...(300 PM EDT SAT JUN 5 2010) A WAVE OF LOW PRESSURE WILL TRACK THROUGH THE LOWER MICHIGAN TONIGHT BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THE RAIN COULD BE HEAVY AND A FEW THUNDERSTORMS COULD BE SEVERE. A COOLER NORTHWEST FLOW OF AIR WILL SET UP BEHIND THE DEPARTING SYSTEM FOR SUNDAY. THEN HIGH PRESSURE BUILDS IN FOR EARLY NEXT WEEK. && .SHORT TERM...(300 PM EDT SAT JUN 5 2010) (TONIGHT THROUGH SATURDAY) THE MAIN CONCERN DEALS WITH THE SEVERE WEATHER AND HEAVY RAIN POTENTIAL THROUGH TONIGHT. THE ATMOSPHERE HAS BECOME UNSTABLE ACROSS SOUTHWEST LOWER MI...AND SOME SHOWERS AND THUNDERSTORMS WERE DEVELOPING. AS DEEP LAYER SHEAR IS RELATIVELY WEAK...IT APPEARS THAT THESE CELLS WILL BE PULSE IN NATURE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH 6 OR 7 PM. AFTER 7 PM...THE STRONGER LOW LEVEL JET ARRIVES. THIS FEATURE SHOULD TRIGGER STRONG TO SEVERE CONVECTION ALONG AND SOUTH OF THE FRONTAL ZONE THAT WILL BE SITUATED ROUGHLY ALONG INTERSTATE 94. ELEVATED INSTABILITY NORTH OF THIS FRONT WILL ALLOW FOR HEAVIER RAIN TO IMPACT AREAS UP TO LANSING AND JUST SOUTH OF GRAND RAPIDS. WITH PRECIPITABLE WATER VALUES UP OVER 1.7 INCHES AND BOUNDARY NEARLY STATIONARY...REPEATED CELLS COULD CAUSE EXCESSIVE AMOUNTS OF RAINFALL. ALOFT A COUPLED JET WILL EXIST THAT WILL HELP VENT THE THUNDERSTORMS. MODELS SHOW VARYING AMOUNTS OF LOW LEVEL CAPE ALONG THE FRONTAL ZONE THIS EVENING. SHEAR VALUES IN THE 0 TO 1 KM LAYER ARE SUPPORTIVE OF SUPERCELLS...ESPECIALLY AROUND 03Z ALONG AND SOUTH OF INTERSTATE 94. BY 07Z THE BULK OF THE CONVECTION SHOULD BE TRACKING EAST SOUTHEAST OF THE AREA. I WILL MAINTAIN THE LOW RISK FOR SHOWERS ON SUNDAY AS ANOTHER SHORTWAVE DROPS DOWN IN THE NORTHWEST FLOW. MODEL LOOKS DRY WITH HIGH PRESSURE IN CONTROL. && .LONG TERM...(300 PM EDT SAT JUN 5 2010) (TUESDAY THROUGH SATURDAY) TEMPERATURES WILL UNDERGO A MODERATING TREND THROUGH THE LONG RANGE FCST PERIOD AND WILL AVERAGE AT LEAST 5 TO 10 DEGREES ABOVE NORMAL BY FRIDAY AND SATURDAY. A SHORTWAVE TROUGH WILL BRING A CHC OF SHOWERS TUESDAY INTO WEDNESDAY. SFC RIDGING BUILDS IN THURSDAY FOLLOWED BY A CHANCE OF SHOWERS AND STORMS FRIDAY AND SATURDAY IN THE SOUTHERLY FLOW INCREASINGLY HUMID AND UNSTABLE AIRMASS. && .AVIATION...(720 PM EDT SAT JUN 5 2010) RAIN AND TSTORMS WILL DEVELOP THROUGH THE EVENING AS AN INTENSIFYING LOW PRESSURE AREA MOVES EAST ACROSS FAR SOUTHERN LAKE MI AND FAR SOUTHERN MI. THE SOUTHERN TAF SITES WILL BE IMPACTED THE MOST BY THE STORMS IN AN AREA OF GREATER INSTABILITY CLOSER TO THE LOW TRACK. STRONG TO SEVERE STORMS ARE POSSIBLE WITH HEAVY RAIN AT KAZO... KBTL AND KJXN DURING THE MID TO LATE EVENING HOURS. CONDITIONS COULD BE REDUCED BRIEFLY INTO THE IFR OR EVEN LIFR FLIGHT CATEGORY AT OUR SOUTHERN TAF SITES IN THE HEAVIEST THUNDERSTORMS. TSTORMS WILL BE EXITING OUR AREA BY 06Z SUNDAY AS THE LOW MOVES TO NEAR DTW BY THEN. MAINLY MVFR CONDITIONS ARE ANTICIPATED FROM 06Z SUNDAY THROUGH 18Z SUNDAY WITH LINGERING LOW CLOUDS AND SOME SHOWERS. && .MARINE...(300 PM EDT SAT JUN 5 2010) AT THIS TIME IT STILL APPEARS THAT WINDS AND WAVES WILL BE UNDER ADVISORY CRITERIA. WAVE HEIGHTS WILL CLIMB CLOSE TO CRITERIA SUNDAY AFTERNOON. THE STORMS THIS EVENING WILL BE FAST MOVING...EAST OVER 40 KNOTS. && .HYDROLOGY...(300 PM EDT SAT JUN 5 2010) FLOODING ACROSS THE SOUTH IS THE CONCERN LATE TODAY AND TONIGHT. THUNDERSTORMS STILL UNCERTAINTY OF EXACTLY WHERE THE HEAVIEST QPF WILL FALL. HOWEVER WITH A FRONTAL BOUNDARY SITUATED ALONG OR JUST SOUTH OF INTERSTATE 94 AND A LOW LEVEL JET MOVING IN...RATHER HEAVY RAINFALL APPEARS LIKELY FOR PARTS OF SOUTHERN LOWER MI. MOISTURE IS POOLING JUST SOUTH OF THE BOUNDARY...AND WITH AN EXPECTED MCS FOR FORM AND TRACK ALONG OR JUST SOUTH OF THIS BOUNDARY...SOME TRAINING CELLS ARE POSSIBLE ON THE NORTH SIDE OF THE SYSTEM TRACK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI....FLOOD WATCH FOR THE SOUTHERN TWO ROWS OF COUNTIES TONIGHT. LM....NONE. && SYNOPSIS: MJS SHORT TERM: MJS LONG TERM: LAURENS AVIATION: LAURENS MARINE: MJS HYDROLOGY: MJS
Hazardous weather outlook, Jun 5, 9:35 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 935 PM EDT SAT JUN 5 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-061030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 935 PM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NEAR AND SOUTH OF INTERSTATE 94 UNTIL AROUND 2 AM SUNDAY MORNING AS A COLD FRONT PUSHES EAST INTO SOUTHWEST LOWER MICHIGAN. AT 9 PM THERE WAS A LINE OF SEVERE STORMS FROM SOUTHWEST OF CHICAGO TO ST JOSEPH MISSOURI. MOST OF THIS LINE SHOULD PAST NEAR OR SOUTH OF INTERSTATE 94 BETWEEN 11 PM AND 2 AM. DAMAGING WINDS IN EXCESS OF 60 MPH AND HEAVY RAIN WILL BE THE MAIN THREATS. STORMS TRAINING ACROSS SOUTHERN LOWER MICHIGAN THIS EVENING MAY LEAD TO SOME FLOODING. A FLOOD WATCH REMAINS IN EFFECT FOR THE AREA SOUTH OF A HOLLAND TO LANSING LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING FOR AREAS SOUTH OF INTERSTATE 96. LMZ844>849-061030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 935 PM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...OVERNIGHT THUNDERSTORMS ARE POSSIBLE MAINLY SOUTH OF HOLLAND TONIGHT. STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 40 KNOTS...CLOUD TO WATER LIGHTNING STRIKES AND VERY HEAVY RAIN. THE STORMS WILL BE RAPIDLY MOVING IN EXCESS OF 40 MPH. THEY WILL TRACK FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING SOUTH OF HOLLAND. DUKE MJS WDM
In the hours before
Local storm report, Jun 5, 8:06 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
806 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HEAVY RAIN 2 W WAYLAND 42.67N 85.68W
06/05/2010 M1.01 INCH ALLEGAN MI COCORAHS
&&
GWETZELLocal storm report, Jun 5, 9:35 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
935 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG BELLEVUE 42.44N 85.02W
06/05/2010 EATON MI COUNTY OFFICIAL
TREE DOWN.
0853 PM TSTM WND DMG OLIVET 42.44N 84.92W
06/05/2010 EATON MI COUNTY OFFICIAL
TREE DOWN.
&&
GWETZELLocal storm report, Jun 5, 9:38 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
938 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 5 WSW CHARLOTTE 42.54N 84.92W
06/05/2010 EATON MI COUNTY OFFICIAL
WATER OVER ROAD IN THE 4500 BLOCK OF WEST KALAMO.
&&
GWETZELSpecial weather statement, Jun 5, 10:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1021 PM EDT SAT JUN 5 2010
MIZ072-073-060315-
CALHOUN-KALAMAZOO-
1021 PM EDT SAT JUN 5 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM NEAR KALAMAZOO...MOVING EAST AT 35 MPH.
WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALESBURG... CLIMAX... AUGUSTA...
SPRINGFIELD... BATTLE CREEK... CERESCO...
CONVIS TWP... MARSHALL... LEE TWP...
BABCOCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4215 8560 4233 8564 4243 8491 4242 8473
4221 8472
TIME...MOT...LOC 0220Z 256DEG 32KT 4226 8548
MEADESpecial weather statement, Jun 5, 10:30 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 PM EDT SAT JUN 5 2010
MIZ074-060330-
JACKSON-
1030 PM EDT SAT JUN 5 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 5 MILES SOUTH OF JACKSON...MOVING
EAST AT 35 MPH.
WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEONI... NAPOLEON... BROOKLYN...
MICHIGAN CENTER... GRASS LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4210 8414 4207 8444 4225 8450 4233 8413
4211 8413
TIME...MOT...LOC 0230Z 256DEG 32KT 4219 8434
MEADELocal storm report, Jun 5, 11:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1125 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM HEAVY RAIN 3 W JACKSON 42.25N 84.47W
06/05/2010 E1.12 INCH JACKSON MI COCORAHS
THIS IS A ONE HOUR TOTAL FROM 1015 UNTIL 1115 PM.
&&
GWETZELThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:24 PM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Eaton | 12 hr |
| Jun 5, 9:55 PM EDT | Areal Flood Advisory | GRR | Calhoun, Clinton, Ingham, Ionia, Jackson, Kalamazoo and 3 more | 12 hr |
| Jun 5, 10:21 PM EDT | River Flood Advisory | GRR | Jackson | 6 hr |
| Jun 5, 10:21 PM EDT | River Flood Advisory | GRR | Ionia | 5 days |
| Jun 5, 10:21 PM EDT | River Flood Advisory | GRR | Clinton | 24 hr |
| Jun 5, 10:21 PM EDT | River Flood Advisory | GRR | Calhoun | 4 days |
| Jun 5, 10:21 PM EDT | Special Weather Statement | GRR | Calhoun, Kalamazoo | 54 min |
| Jun 5, 10:30 PM EDT | Special Weather Statement | GRR | Jackson | 60 min |
| Jun 5, 10:39 PM EDT | Tornado Warning | GRR | Jackson | 12 min |
| Jun 5, 10:45 PM EDT | Tornado Warning | GRR | Calhoun | 30 min |
| Jun 5, 11:16 PM EDT | Tornado Warning | GRR | Calhoun, Eaton, Ingham, Jackson | 8 min |
| Jun 5, 11:17 PM EDT | Tornado Warning | GRR | Calhoun, Jackson | 43 min |
| Jun 5, 11:33 PM EDT | Tornado Warning | GRR | Kalamazoo, Van Buren | 42 min |
| Jun 5, 11:54 PM EDT | Tornado Warning | GRR | Calhoun | 51 min |
| Jun 6, 12:11 AM EDT | Flash Flood Warning | GRR | Calhoun, Kalamazoo | 6 hr |
| Jun 6, 12:11 AM EDT | Tornado Warning | GRR | Calhoun, Eaton, Ingham, Jackson | 37 min |
| Jun 6, 12:19 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 20 min |
| Jun 6, 12:28 AM EDT | Flash Flood Warning | GRR | Jackson | 5 hr |
| Jun 6, 12:48 AM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson | 42 min |
| Jun 6, 12:55 AM EDT | River Flood Warning | GRR | Jackson | 11 hr |
| Jun 6, 4:11 AM EDT | River Flood Warning | GRR | Ingham | 8 hr |
| Jun 6, 4:11 AM EDT | River Flood Warning | GRR | Barry | 8 hr |
| Jun 6, 4:30 AM EDT | River Flood Advisory | GRR | Eaton | 18 hr |
| Jun 6, 4:30 AM EDT | River Flood Advisory | GRR | Kent | 18 hr |
| Jun 6, 4:30 AM EDT | River Flood Advisory | GRR | Ingham | 18 hr |
| Jun 6, 4:30 AM EDT | River Flood Advisory | GRR | Clinton | 18 hr |
| Jun 6, 4:30 AM EDT | River Flood Advisory | GRR | Kalamazoo | 18 hr |
| Jun 6, 4:30 AM EDT | River Flood Advisory | GRR | Allegan | 8 days |
| Jun 6, 7:12 AM EDT | Small Craft Advisory | GRR | 5 hr | |
| Jun 6, 11:47 AM EDT | River Flood Advisory | GRR | Jackson | 8 hr |
| Jun 6, 11:47 AM EDT | River Flood Advisory | GRR | Ingham | 5 days |
| Jun 6, 11:47 AM EDT | River Flood Advisory | GRR | Barry | 6 days |
Nearby
Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.